Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 24, 2017, 7:32 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2017, 7:32 PM MDT (01:32 UTC)
- Expired
- Aug 24, 2017, 8:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2791 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS55 KCYS 250132
SVRCYS
NEC033-123-250200-
/O.NEW.KCYS.SV.W.0112.170825T0132Z-170825T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
732 PM MDT THU AUG 24 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Cheyenne County in the Panhandle of Nebraska...
Southeastern Morrill County in the Panhandle of Nebraska...
* Until 800 PM MDT
* At 732 PM MDT, a severe thunderstorm was located 10 miles north of
Sunol, or 16 miles northeast of Sidney, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 10274 4128 10283 4152 10271 4150 10264
4140 10263 4139 10261 4133 10261
TIME...MOT...LOC 0132Z 211DEG 23KT 4131 10276
HAIL...1.50IN
WIND...60MPH
$$
Hahn1 follow-up statement
866
WWUS55 KCYS 250154
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
754 PM MDT THU AUG 24 2017
NEC033-123-250204-
/O.EXP.KCYS.SV.W.0112.000000T0000Z-170825T0200Z/
Cheyenne NE-Morrill NE-
754 PM MDT THU AUG 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES WILL EXPIRE AT 800 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4123 10274 4128 10283 4152 10271 4150 10264
4140 10263 4139 10261 4133 10261
TIME...MOT...LOC 0154Z 211DEG 23KT 4141 10268
$$
HahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:41 PM MDT, 51 minutes earlier.
Area forecast discussion, Aug 24, 6:41 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 641 PM MDT Thu Aug 24 2017 .SHORT TERM...(This evening through Saturday) Issued at 307 PM MDT Thu Aug 24 2017 Some showers and a few storms noted over parts of the CWA early this afternoon, most concentrated over Kimball county and the Snowy range area. Movement is generally east rather slowly. Expect this to persist into this evening over these area with other activity expected to develop over east-central Wy into the Panhandle as a weak impulse nears the area. Convection may persist into the night over parts of the Panhandle as some WAA develops so have kept some pops going in that area. Good instability exists but shear weak so a few stronger storms possible for brief periods of time into this evening. No significant changes seen Friday through Saturday with warm afternoons both days. An upper high will build over the 4 corners region Friday and hold into the weekend. Mainly dry Friday with less instability seen though a bit of convection may develop as another weak impulse traverses the area. Better instability should return to mainly the Panhandle Saturday as some lee troughing develops and allows for some moisture return and another weak impulse drops southeast over the high plains at that time. .LONG TERM...(Saturday night through Thursday) Issued at 307 PM MDT Thu Aug 24 2017 Convection in the Nebraska Panhandle should quickly dissipate going into Saturday evening, then we will probably see a fairly extended dry pattern through midweek next week as upper ridging builds in from the southwest pushing the shortwave track north of our area with dry northwesterly flow pushing down across eastern Wyoming and western Nebraska. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 638 PM MDT Thu Aug 24 2017 Only concern to aviation ops tonight will be evening convection. Coverage has been very limited across the region, so expect little if any impact. That said did include VCTS at KCYS, KAIA, KSNY, and a TEMPO TS group at KCDR. Although these storms will be possible over the next few hours, expect them to dissipate by 03z or so. Otherwise, expect VFR conditions overnight. && .FIRE WEATHER... Issued at 307 PM MDT Thu Aug 24 2017 Mainly dry and warm weather will be over the area through the weekend with high pressure in the upper atmosphere being the main controlling factor. Some isolated convection possible from time to time mainly around the mtns but other weather factors expected to be non-critical. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...JG AVIATION...CAH FIRE WEATHER...RE
Hazardous weather outlook, Aug 24, 6:59 AM MDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 659 AM MDT Thu Aug 24 2017 WYZ101>119-251300- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 659 AM MDT Thu Aug 24 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms are expected today across southeast Wyoming. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-251300- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 659 AM MDT Thu Aug 24 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected across western Nebraska today. A few thunderstorms may become strong with hail and strong gusty winds possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Aug 24, 5:36 PM MDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 536 PM MDT THU AUG 24 2017 WYZ102-250000- Niobrara County WY- 536 PM MDT THU AUG 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY UNTIL 600 PM MDT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Lusk. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm has been stationary over the past hour and has produced an estimated 1.5 to 2 inches of rain just east of Highway 85 in the vicinity of Hat Creek. This storm will remain over mainly rural areas of southeastern Niobrara County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4295 10442 4298 10424 4281 10410 4280 10434 TIME...MOT...LOC 2334Z 339DEG 2KT 4288 10431 Hahn
Special weather statement, Aug 24, 6:18 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Cheyenne WY 618 PM MDT THU AUG 24 2017 NEZ002-250045- Dawes NE- 618 PM MDT THU AUG 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES COUNTY UNTIL 645 PM MDT... At 616 PM MDT, Doppler radar was tracking a strong thunderstorm located just north of Highway 20 between Crawford and Whitney, or 18 miles west of Chadron, moving northwest at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mainly rural areas northeast of Crawford and southwest of Whitney. LAT...LON 4274 10322 4270 10337 4286 10349 4292 10329 TIME...MOT...LOC 0016Z 156DEG 11KT 4275 10334 Hahn
Special weather statement, Aug 24, 6:36 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 636 PM MDT THU AUG 24 2017 NEZ055-250100- Cheyenne NE- 636 PM MDT THU AUG 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 700 PM MDT... At 635 PM MDT, Doppler radar was tracking a strong thunderstorm near Colton, or 7 miles southeast of Sidney, moving east at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Cheyenne County. This includes Interstate 80 in Nebraska between mile markers 61 and 74. LAT...LON 4114 10293 4113 10267 4100 10266 4100 10294 TIME...MOT...LOC 0035Z 257DEG 6KT 4108 10285 Hahn
Special weather statement, Aug 24, 6:59 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Cheyenne WY 659 PM MDT THU AUG 24 2017 NEZ055-250130- Cheyenne NE- 659 PM MDT THU AUG 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEYENNE COUNTY UNTIL 730 PM MDT... At 657 PM MDT, Doppler radar was tracking a strong thunderstorm near Colton, or 5 miles east of Sidney, moving north at 5 to 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Areas of Sidney east of 385 and north of Interstate 80. This includes Interstate 80 in Nebraska between mile markers 61 and 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4111 10277 4109 10292 4126 10301 4129 10279 TIME...MOT...LOC 0057Z 164DEG 10KT 4107 10286 Hahn
Special weather statement, Aug 24, 7:29 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
729 PM MDT THU AUG 24 2017
NEZ055-250200-
Cheyenne NE-
729 PM MDT THU AUG 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY
UNTIL 800 PM MDT...
At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sunol, or 14 miles northeast of Sidney, moving
northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4121 10271 4126 10285 4143 10277 4143 10264
4141 10263 4140 10263 4140 10261 4138 10260
TIME...MOT...LOC 0129Z 207DEG 21KT 4129 10278
HahnThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:18 PM MDT | Special Weather Statement | CYS | Dawes | 27 min |
| Aug 24, 6:36 PM MDT | Special Weather Statement | CYS | Cheyenne | 24 min |
| Aug 24, 6:59 PM MDT | Special Weather Statement | CYS | Cheyenne | 31 min |
| Aug 24, 7:29 PM MDT | Special Weather Statement | CYS | Cheyenne | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.